Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 307, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 24, 2000, 12:30 AM CDT for Copiah County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2000, 12:30 AM CDT (05:30 UTC)
- Expired
- Apr 24, 2000, 1:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Copiah County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 240530 SVRJAN MSC029-240600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1230 AM CDT MON APR 24 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 100 AM CDT * AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF GEORGETOWN...OR ABOUT 7 MILES EAST OF HAZLEHURST...MOVING EAST AT 45 MPH. THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:30 PM CDT, 9 hours earlier.
Area forecast discussion, Apr 23, 3:30 PM CDT, 9 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT SUN APR 23 2000 SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING ACROSS THE CWFA ALL MORNING. EARLIER CONVECTION TENDED WEAKEN AS IT MOVED EASTWARD INTO MORE STABLE ENVIRONMENT. HOWEVER MODEL SOUNDINGS SHOW THE AIRMASS BECOMING MORE UNSTABLE THIS AFTERNOON DUE TO STRONG WARM AIR ADVECTION BEHIND THE APPROACHING WARM FRONT. WITH REGARDS TO MODELS...THE AVN APPEARS TO HAVE THE BEST HANDLE ON THE LOW LEVEL MOISTURE RETURN THIS AFTERNOON...SO THIS WILL BE THE MODEL OF CHOICE. THE AVN SHOWS SEVERAL SHORTWAVES MOVING ACROSS THE AREA THROUGH 00Z TUESDAY. THE TIMING ON THE WAVES WILL BE TRICKY...AS CONVECTION INITIATED A LOT FASTER THAN PREVIOUS RUNS INDICATED. THROUGH 00Z TUESDAY...CAPES WILL AVERAGE 1000-2500 J/KG. THE GOOD VEERING WIND PROFILES WILL BECOME MORE UNIDIRECTIONAL MIDDAY MONDAY. SURFACE LOW WILL TRACK ACROSS NORTH MISSISSIPPI EARLY MONDAY...DRAGGING THE ACCOMPANYING COLD FRONT FROM THE MISSISSIPPI RIVER AT 12Z MONDAY TO EAST OF THE STATE BY 18Z MONDAY. THE UPPER LOW CURRENTLY OVER EAST OKLAHOMA WILL CONTINUE TO MAKE SLOW EASTWARD PROGRESS AS IT CONTINUES TO FILL. BY 48 HOURS/12Z TUESDAY THE UPPER TROUGH WILL BE EAST OF THE AREA WITH THE CWFA IN DRY NORTHWEST FLOW. SO FOR TONIGHT WITH THE GOOD CAPE AND A HIGHLY SHEARED ENVIRONMENT WILL GO WITH LIKELY TO CAT POPS IN MOST AREAS WITH THE MENTION OF SEVERE...AS SOME OF THE EARLIER STORMS HAVE ALREADY PRODUCED HAIL AND INDICATED GOOD ROTATION. FOR MONDAY...CONVECTION TAKES ON A MORE SQUALL LINE STANCE AND SHOULD END FROM THE WEST MONDAY NIGHT. AS STATED EARLIER...BY TUESDAY AM AREA WILL BE UNDER DRY NORTHWEST FLOW. QPF DISCUSSION: WITH PWS OF 1.25 TO 1.5 INCH ACROSS THE CWFA...AGREE WITH AVN PLACEMENT OF THE GREATER RAINFALL AMOUNTS ACROSS THE NORTH. THE STORMS ARE MOVING RATHER FAST...BUT THERE WILL BE SEVERAL WAVES SO BASIN AVERAGES OF ONE HALF TO ONE INCH WILL SUFFICE. EXTENDED DISCUSSION...SOME DISAGREEMENT IN THE MEDIUM RANGE MODELS. NOGAPS INDICATING DRY CONDITIONS THROUGH FRIDAY WHILE THE MRF SHOWS AN UNSETTLED PATTERN ACROSS THE FORECAST AREA. MRF MODEL PROGS QUICK MOISTURE RETURN...HOWEVER MRF MOS GIVES BELOW CLIMO POPS AND TRENDING TO NEAR NORMAL TEMPS. WILL THEREFORE HOLD OFF ON THE RAIN UNTIL FRIDAY. PRELIM NUMBERS JAN 061/070 050/073 049 752 MEI 061/072 051/071 049 863 .JAN... MS...NONE. AR...NONE. LA...NONE.
In the hours before
Special weather statement, Apr 23, 11:05 PM CDT, 1 hour 25 minutes before
ARZ074-075-LAZ007-008-015-240430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1105 PM CDT SUN APR 23 2000 TORNADO WATCH NUMBER 198 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES AND PARISHES... IN SOUTHEAST ARKANSAS... ASHLEY AND CHICOT. IN NORTHEAST LOUISIANA... MOREHOUSE...RICHLAND...WEST CARROLL. THE SEVERE WEATHER THREAT HAS MOVED EAST OF THESE COUNTIES AND PARISHES. THE REMAINING AREA OF TOzRNADO WATCH NUMBER 198 CONTINUES TO BE IN EFFECT.
Local storm report, Apr 23, 11:13 PM CDT, 1 hour 17 minutes before
JANWRKLSR 000
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT SAT APR 22 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0350 PM HATTIESBURG MS 1 INCH HAIL
04/23/00 FORREST QUARTER HAIL REPORTED BY
COUNTY EMERGENCY
MANAGEMENT 5S HATTIESBURG
1035 PM MONTEREY LA TORNADO
04/23/00 CONCORDIA PUBLIC REPORTED A TORNADO
AND DIME HAIL 1S MONTEREY
NEAR HWYS 129/565
1052 PM VIDALIA LA .75 INCH HAIL
04/23/00 CONCORDIA DIME HAIL REPORTED BY
PUBLIC IN VIDALIA
1055 PM NATCHEZ MS .75 INCH HAIL
04/23/00 ADAMS ADAMS CO EMERGENCY
MANAGMENT REPORTS DIME
HAIL IN DOWNTOWN NATCHEZSpecial weather statement, Apr 23, 11:45 PM CDT, 45 minutes before
MSZ018-019-025-027-028-034>036-040>042-047-240515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1145 PM CDT SUN APR 23 2000 THE REMAINDER OF TORNADO WATCH NUMBER 198 HAS BEEN CANCyELED FOR PORTIONS OF NORTHWEST AND CENTRAL MISSISSIPPI. THE SEVERE WEATHER THREAT HAS PUSHED TO THE SOUTH AND EAST.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:47 PM CDT | Tornado Warning | JAN | Adams | 43 min |
| Apr 23, 10:57 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 48 min |
| Apr 23, 11:16 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 44 min |
| Apr 23, 11:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Apr 24, 12:11 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 34 min |
| Apr 24, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Simpson | 39 min |
| Apr 24, 1:09 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 51 min |
| Apr 24, 1:15 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 30 min |
| Apr 24, 1:48 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 42 min |
| Apr 24, 1:57 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 33 min |
| Apr 24, 2:15 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.